MAUDE Adverse Event Report: ETHICON INC. TEMP PACING WIRE 24"(60CM) 2-0 BLU; ELECTRODE, PACEMAKER, TEMP

ETHICON INC. TEMP PACING WIRE 24"(60CM) 2-0 BLU; ELECTRODE, PACEMAKER, TEMP
Catalog Number TPW10
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: has the primary packaging been damaged with a cut / crevice / hole exposing the needle tip and affecting the sterility of the product? or from others? explain.Answer: the package was damaged with hole exposing the tip of the needle.This package was taken from the newly opened box? answer: the customer could not inform.What was the condition of the external box? answer: the customer was not able to tell the external condition of the box.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2018 and a temporary pacing wire was used.Prior to using on the patient, it was noticed that the tip of the needle was exposed through the package.It was not used in the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).An unopened sample of product was returned for analysis.During the visual inspection of unopened sample, a pin hole on the tyvek of overwrap was observed; due to the tip of the needle it sees exposed outside the package.Therefore, compromised the sterile barrier.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition, the assignable cause of packaging integrity, is pin hole on package.

Brand Name
TEMP PACING WIRE 24"(60CM) 2-0 BLU
Common Device Name
ELECTRODE, PACEMAKER, TEMP
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7700265
Report Number2210968-2018-74501
Device Sequence Number903684
Product Code LDF
UDI-Device Identifier10705031050860
UDI-Public10705031050860
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K980503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue NumberTPW10
Device Lot NumberAH3272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer10/11/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date11/07/2018
Patient Sequence Number1